Matthew Mastroeni

About Me

I am a sixth-year Ph.D. student in the department of mathematics at the Univeristy of Illinois at Urbana-Champaign studying commutative algebra. My advisor is Hal Schenck, who recently moved to Iowa State University.

Contact Information

  • Email: mastroe2 "at" illinois "dot" edu
  • Office: B13 Coble Hall


I am interested in computational and homological aspects of commutative algebra, especially the structure of free resolutions. Most recently, I have been studying the minimal free resolutions of commutative Koszul algebras.

  1. Koszul almost complete intersections J. Algebra 501 (2018), 285-302.
    We prove a structure theorem for the defining ideals of Koszul almost complete intersections and, in the process, give an affirmative answer for all such rings to a question of Avramov, Conca, and Iyengar about the Betti numbers of Koszul algebras.
  2. Matrix factorizations and singularity categories in codimension two Proc. Amer. Math. Soc. Accepted.
    We show how to functorially connect the Eisenbud-Peeva matrix factorizations of a complete intersection of codimension two to its singularity category by way of the graded matrix factorizations of Burke and Walker.


Current Semester
Past Semesters
  • Math 221: Calculus 1 (Fall 2016, Fall 2015)
  • Math 231: Calculus 2 (Fall 2017, Spring 2016, Spring 2015, Fall 2014, Spring 2014, Spring 2013, Fall 2012)
  • Math 241: Calculus 3 (Fall 2013)
Syracuse University
  • MAT 221: Elementary Probability and Statistics 1 (Fall 2011, Spring 2011)
  • MAT 286: Calculus for the Life Sciences (Spring 2012)